This is a bit of an old-ish thread but i had to say....
While i know citric acid can cause burns known as 'citric burns', these burns are invariably localised burns at the site of injection, and possible around the injection site due to very slight leakage. Even so, i seriously doubt citric burns would appear in the hands and the arm presumably relatively far away from the injection site.
If i understand this correctly, then the burning sensation was felt up and down the arm from the hands to the shoulder which seems very unusual even if the heroin
solution was very hot which couldn't have been boiling hot and from experience i would say not even close to it. So i would guess a maximum temperature of about 50 - 60°C which still seems on the high side to me especially after the solution cools slightly while the filter is applied and even more so after it is drawn in to the syringe.
Even if the solution was really quite hot and even if the citric concentrations were ridiculously high, like 3 sachets (300mg) at least. Even then i still don't think blisters would form up and down the arm away from the injection site. If anything, such burns and blisters would occur at the site of injection.
It really does make more sense that this thing was caused by a possibly hot (or even acidic) solution being injected in to an artery. Either that or this gear sounds really really dodgy, and if it happened to me while injecting in a vein then i would become very paranoid and probably panic, then seek medical attention immediately. Oh and i wouldn't touch the gear again, even if i was paid to take it.